Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
143 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Fatigue, loss of appetite, abdominal cramps, black watery stools, migraine, dizziness. Suggest

I have not been feeling well for a few days... just tired, fatigued and loss of appetite...I have had bad abdominal cramping today which followed by black slimy watery stools, twice now....I have a migraine headache.... and have only vomited once...about two hours ago.... I am really concerned with the dizziness and more importantly the jet black stools .....I feel like I have to go every minute.. but sometimes nothing comes out at all... Just bad colic cramping like symptoms and sometimes now in the last hour or so more severe,,,,
Thu, 4 Jul 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
General & Family Physician 's  Response
Hi,
You said that you have migraine; a bit of further elaboration can help us in the diagnosis of your problem, most important being the medications that you use for it, your age, your eating habbits and the consistency of the stools. Propranolol commonly known by the name of Inderal, is a medication that is used for the prophylaxis (prevention) of migraine which has the side effects of fatigue. If you are using Iron supplements, they can cause gastrointestinal symptoms including cramps and black stools. Secondly, a simple gastroenteritis which is common in summers can give you these symptoms but the consistency of stools is water like. Thirdly, painkillers called NSAIDs can cause peptic ulcer disease which can give you abdominal symptoms like this, dizziness due to anemia caused by chronic blood loss and black stools due to change in colour of blood when it travels down the gastrointestinal tract.
Regards
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Varnika J.P.'s  Response
hi,
thank you for your query.
your symptoms suggest some sort of gastrointestinal bleeding.
the jet black colour of the stool is due to the blood that gets digested.
since the blood is in stool most commonly the bleeding is from the lower part of the intestine.

Lower gastrointestinal bleeding is typically from the colon, rectum or anus.

Causes include:
1.peptic ulcer
2. colitis
3.infection
4.angiodysplasia
5.usage of medication like NSAID's,SSRI's
6.rarely cancer

since there is loss of blood and continuously at that you are getting the additional symptoms of dizziness,fatigue,loss of appetite and cramps

i suggest you to kindly get a colonoscopy done by your GP to know the exact region of bleed.also get a complete blood picture and also BP checked this will rule out infection.

we can start anti-biotics and other treatment accordingly.

thank you,
wishing you good health
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Having severe watery stools, abdominal pain/cramping, loss of appetite, mild nausea w/o vomiting of 4 days duration. Had a diagnostic colonoscopy 2...

Recent questions on  Colitis

doctor1 MD

Hi, I ve been taking Bactrim and flagyl for an infectious colitis starting Monday night. Since yesterday afternoon I ve noticed slight swelling in...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...i have mdr tb in bone. I am taking kanamycin...

doctor1 MD

Hello there! I ve been having some major gastrointestinal issues for the past 3 years or so, and this past year I had to drop out of school because...

doctor1 MD

11 years ago- colonoscopy: found nothing, declared diarrhea to be due to ibs. Eliminated triggers: dairy, caffiene, high fat. For years- saving...

doctor1 MD

I have a constant spasm in my lower left abdomen no pain feels like a baby kicking but I’m 63. What can it be?

doctor1 MD

What would dark red blood be in your stool and on the toilet paper mean.

doctor1 MD

I am starting to experience a sharp pain on the left side, I get the feeling I need to go to the bathroom but little comes out. the pain is...